Alert archive / South Dakota / Red Flag Warnings in 2006
Red Flag Warning 8, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Aug 4, 2006, 3:32 AM CDT. It took effect at Aug 4, 2006, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2006, 3:32 AM CDT (08:32 UTC)
- In effect from
- Aug 4, 2006, 12:00 PM CDT
- Expired
- Aug 4, 2006, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Sioux Falls, SD
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KFSD 040832 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 332 AM CDT FRI AUG 4 2006 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR HOT...WINDY...AND DRY CONDITIONS ALONG AND WEST OF A LINE FROM WESSINGTON SPRINGS TO WAGNER SOUTH DAKOTA... .SOUTHERLY WINDS WILL INCREASE TODAY AND REACH AN AVERAGE OF 20 TO 30 MPH THIS AFTERNOON WITH GUSTS AROUND 35 MPH. TEMPERATURES ARE EXPECTED TO REACH THE UPPER 90S AND RELATIVE HUMIDITIES SHOULD DROP TO AROUND 20 PERCENT. FIRE WEATHER CONDITIONS WILL BE VERY DANGEROUS BECAUSE OF THESE WEATHER CONDITIONS AND THE VERY DRY FUELS. SDZ255-041645- /O.UPG.KFSD.FW.A.0004.060804T1700Z-060805T0200Z/ /O.NEW.KFSD.FW.W.0008.060804T1700Z-060805T0200Z/ LOWER BRULE AND LAKE ANDES VICINITY- 332 AM CDT FRI AUG 4 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AFTERNOON TEMPERATURES REACHING THE UPPER 90S...RELATIVE HUMIDITIES DROPPING TO AROUND 20 PERCENT...SOUTH WINDS 20 TO 30 MPH WITH GUSTS AROUND 35 MPH...AND VERY DRY VEGETATION HAVE PROMPTED THE UPGRADE OF THE FIRE WEATHER WATCH TO A RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WILLIAMS
2 follow-up statements
000 WWUS83 KFSD 041501 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1001 AM CDT FRI AUG 4 2006 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR HOT... WINDY...AND DRY CONDITIONS ALONG AND WEST OF A LINE FROM WESSINGTON SPRINGS TO WAGNER SOUTH DAKOTA... .SOUTHERLY WINDS WILL INCREASE TODAY AND REACH AN AVERAGE OF 20 TO 30 MPH THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO REACH THE MID 90S AND RELATIVE HUMIDITIES SHOULD DROP TO AROUND 25 TO 30 PERCENT. FIRE WEATHER CONDITIONS WILL BE VERY DANGEROUS BECAUSE OF THESE WEATHER CONDITIONS AND THE VERY DRY FUELS. SDZ255-042315- /O.CON.KFSD.FW.W.0008.060804T1700Z-060805T0200Z/ LOWER BRULE AND LAKE ANDES VICINITY- 1001 AM CDT FRI AUG 4 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. AFTERNOON TEMPERATURES REACHING THE MID 90S...RELATIVE HUMIDITIES DROPPING TO AROUND 25 TO 30 PERCENT...SOUTH WINDS 20 TO 30 MPH... AND VERY DRY VEGETATION HAVE CREATED RED FLAG WARNING CRITERIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KFSD 041950 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 250 PM CDT FRI AUG 4 2006 ...RED FLAG WARNING THROUGH EARLY EVENING FOR HOT... WINDY...AND DRY CONDITIONS ALONG AND WEST OF A LINE FROM WESSINGTON SPRINGS TO WAGNER SOUTH DAKOTA... .SOUTHERLY WINDS OF 20 TO 35 MPH ALONG WITH TEMPERATURES IN THE 90S AND RELATIVE HMUDITIES OF 20 TO 30 PERCENT WILL PERSIST THROUGH EARLY EVENING. FIRE WEATHER CONDITIONS WILL BE VERY DANGEROUS BECAUSE OF THESE WEATHER CONDITIONS AND THE VERY DRY FUELS. SDZ255-050200- /O.CON.KFSD.FW.W.0008.000000T0000Z-060805T0200Z/ LOWER BRULE AND LAKE ANDES VICINITY- 250 PM CDT FRI AUG 4 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. SOUTHERLY WINDS OF 20 TO 35 MPH ALONG WITH TEMPERATURES IN THE 90S AND RELATIVE HMUDITIES OF 20 TO 30 PERCENT WILL CONTINUE THROUGH EARLY EVENING. FIRE WEATHER CONDITIONS WILL BE VERY DANGEROUS BECAUSE OF THESE WEATHER CONDITIONS AND THE VERY DRY FUELS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Aug 4, 3:08 AM CDT, 24 minutes earlier.
Area forecast discussion, Aug 4, 3:08 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
308 AM CDT FRI AUG 4 2006
.DISCUSSION...
WEAK UPPER LEVEL WAVE PER THE MBW AND MRR PROFILERS INTERACTING WITH
STRONG LLJ JUST ENOUGH TO SPARK SOME THUNDERSTORMS OVER CENTRAL
SOUTH DAKOTA THIS MORNING. THESE THUNDERSTORMS SHOULD CONTINUE TO
PROGRESS EAST AND CLIP NORTHERN CWA THIS MORNING. MOIST LOW TO MID
LEVEL FLOW CONTINUES ALL DAY LONG AND INTENSIFIES QUITE A BIT
TONIGHT. ALSO SOME HINT IN THE UPPER LEVEL TROP FIELD THAT A WEAK
WAVE COULD WORK ACROSS THE CWA LATE TONIGHT...WHICH WITH THIS KIND
OF RETURN FLOW WOULD BE ENOUGH TO SPARK THUNDERSTORMS. WILL RAISE
POPS...ESPECIALLY OVER THE EAST TONIGHT...WITH HIGHEST POPS AFTER
06Z. COULD EVEN SEE SOME ORGANIZED ELEVATED CONVECTION WITH 75 KNOT
250MB JET MOVING THROUGH. THE ONLY THING THAT TAKES AWAY FROM THIS
IS THE LACK OF A LOW TO MID LEVEL BOUNDARY AS THE MOISTURE TRANSPORT
VECTORS SHOW LITTLE IF ANY CONVERGENCE...JUST BROAD MOIST FLOW.
INSTABILITY NOT REAL IMPRESSIVE EITHER...WITH ELEVATED 800MB CAPES
AROUND 1000 J/KG AND CIN AROUND 40 J/KG.
FIRE WEATHER CONCERNS TODAY WITH RH VALUES THE ONLY REAL QUESTION.
TEMPS VERY WARM...WIND STRONG AND FUELS VERY DRY. YESTERDAY...THE
MET DEW POINT GUIDANCE OVER THE WESTERN CWA WAS 10 DEGREES TOO HIGH
AND THE MAV GUIDANCE WAS ABOUT 3-4 DEGREES TOO HIGH. WITH SO MUCH
MOISTURE ADVECTION JUST ABOVE THE SFC MOST OF THE DAY...DEW POINTS
WILL BE HIGHER THAN YESTERDAY...BUT WILL STILL UNDERCUT MAV GUIDANCE
A COUPLE OF DEGREES AND DISREGARD MET GUIDANCE. THIS TAKES RH VALUES
RIGHT TO 25%...SO WITH RECENT HISTORY OF VERY LITTLE OR NO
RAINFALL...WILL ISSUE A RED FLAG WARNING.
SATURDAY SHOULD PROVE TO BE A HOT ONE AHEAD OF NEXT BOUNDARY. NAM
AND GFS DISAGREE QUITE A BIT ON TIMING AND STRENGTH OF FRONT...AND
WILL SIDE WITH THE GFS GUIDANCE WHICH IS CLOSER TO ECMWF AND UKMET.
WITH THIS IN MIND...MUCH OF THE CWA...ESPECIALLY THE NORTHERN
CWA...WILL BE IN A THREAT FOR SEVERE ON SATURDAY AFTERNOON AS
INSTABILITY AND MOISTURE BOTH IN PLACE. FRONTOGENETIC FIELDS HINTING
AT WEAK WARM FRONT/TROF OVER EXTREME EAST AND NORTHEAST WHICH COULD
PROVIDE A LITTLE ENHANCED LOW LEVEL SHEAR FOR UPDRAFTS TO WORK OFF
OF.
WILL SIDE CLOSEST TO WARMER MAV GUIDANCE ON SATURDAY NIGHT INTO
SUNDAY AS MET LIKELY TOO COLD BEHIND FRONT. FAST FLOW CONTINUES INTO
NEXT WEEK AND WILL CONTINUE POPS THROUGH MID WEEK.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...RED FLAG WARNING FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING FOR SDZ255.
&&
08Hazardous weather outlook, Aug 3, 10:19 AM CDT, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1019 AM CDT THU AUG 03 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1019 AM CDT THU AUG 03 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE RANGELAND FIRE DANGER INDEX WILL APPROACH THE EXTREME CATEGORY ON FRIDAY AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. WHILE LOCATION OF THESE THUNDERSTORMS IS DIFFICULT TO PIN DOWN THIS FAR OUT...THE PATTERN DOES SUPPORT ANOTHER POTENTIAL ROUND OF HEAVY RAINS...ESPECIALLY SOMEWHERE BETWEEN INTERSTATE 80 AND INTERSTATE 90. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Red Flag Warnings in South Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.